Confused about MOM 's reaction to perocet

Discussion in 'Fibromyalgia Main Forum' started by rosemarie, Aug 28, 2006.

  1. rosemarie

    rosemarie Member

    Mom saw her own doctor this morning , he was not a happy doctor as she had not been given her medications that are to be taken daily. NO potassium , synthroyd, and others. INcluding the anitibocits for the staph infection that had caused her to have celluitis.

    She was taken off the IV pain meds this am as she was to have gone home in the am. Doctor put her on perocet #10 /325 . Her reaction was fast and she was confused , could not remember where she was , talked about things that did n't make any scence, would get angry and sharp and then would stop talking and just drop her head back and was not responding to my questions.

    She finally would answer me but didn't know what I was talking aobut anad I had not a clue as to what she is talking about. I was told to go hme by her and the next minute I as bing told to sit down she needed me to be there. I asked the nurse's that are on her case about her suddenly becomming confused and disoreientated{SP} so fast.

    MOm is so out of it one minute and the next she knows what went on a couple of days ago and can talk plain and she is understood.. But that pass's and she is once again disosriatated and out of it. I am so worried and scared about her , I don't have a clue as to why she has gone from being coheriant and alert to being unrespondive with in 45 minutes tops. What has done this to her.

    She had a MRI yesterday adn it was normal ,as was the CAT SCAN, there is no bleeding in her brain , no cots , no spots that should not be there. She has had a some mini strokes in the past but they are old and as I said there was no bleeding,I wanted to know why she is acting like this but the nurse's will not give me a straight answer for my questions. I am so upset and worried that she was not recived her meds from the past few days as of 11 am when I left the hospital.

    I don't know why my mom is acint like she is so out of it and can't think for her self. She will talk then pause and her head just drops and she is not responding to the questions that I haeve been asking her for.

    I am scared that some thing could have happend and I don't know about it or is it the meds tht she was given.
    I don't know what to do. I have called her doctor and I hope that he will call me soon so I can ask him the questions about why the sudden change in personalitiy and being unrespondsive and forgetting questions and being so out of it. Is this the perocet #10's or is it becasue she is low on potassium and other meds that she should have been given all weekkend.

    I don't know what to think, I am iratatied that the nursing staff does not answer me when I ask questions aobut her condititon as I ma the person with the medical power of atterney. I need to know what is going on so that is she is getting worse I will know how to treat it.

    Please say a prayer for us. And thanks for listening to me vent.
    Worried for my MOM,
    Rosemarie
  2. StephieBee

    StephieBee New Member

    I wish I could help you, but I will just give you my insight from what ive read in your post.

    It seems that she may have had a reaction to the meds. You said that she started acting this way about 45 min after taking the percocet, and that is about how long it takes for them to kick in. 10mg percocet is a high dose for someone that may not be used to narcotic pain medications.

    Has she been on these before? Perhaps the dose is too high and she is having a reaction to it. Please get ahold of a doctor, as it could be an OD. I dont mean to scare you, but its better to be safe then sorry hun.

    If you cannot get ahold of her doc then bring her back to the hospital.

    Hugs to you and your Mom,
    Stephanie